Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Nutrition
May 28, 2014

Hi!I'm a woman living with HIV for the past four years.I'm not on Medication yet.I'm in good health with no side effects of opportunist deseases.My cd4 count is dropping very slow though of which,i'm not happy about that,i would like to know is the any thing i could do to delay taking HIV treatment and is that possible to live with the virus for up to 10years without taking HIV treatment? You response would be highly appreciated

Response from Mr. Vergel

Unfortunately, there is nothing proven to slow down CD4 decline beyond taking HIV antiretrovirals.

Remember: A replicating HIV virus in your body is not only not good for you but also for anyone who may come in sexual contact with you in an unsafe manner. The fear of side effects have made people wait too long to start medications. Many of the new meds are a lot more friendly to the body than the old ones. The higher your CD4 cell count is at start of treatment, the better you will respond. Allowing CD4 cells to go below 200 cells/mL means having to take other medications besides HIV antiretrovirals to prevent opportunistic infections. The current adult HIV treatment guidelines recommend treatment for anyone regardless of CD4 cell count.

In general, sleeping and eating well, keeping stress low, having a support system and not exposing yourself to other pathogens may help in the long run. But these things cannot guarantee that your CD4 cells won't decline.

I hope you make the right decision for yourself.

Nelson



Previous
generic meds
Next
Kaposi Sarcoma

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement